A case of severe erythema nodosum induced by methimazole

Saudi Pharm J. 2017 Jul;25(5):813-815. doi: 10.1016/j.jsps.2016.11.003. Epub 2016 Nov 12.

Abstract

Erythema nodosum (EN), is the most common variant of septal panniculitis and is possibly a delayed hypersensitivity reaction triggered by a wide range of antigenic stimuli. Hypersensitivity reactions due to medications have been recognized as a cause of 3-10% of EN cases. Case reports of EN associated with the anti-thyroid drugs are quite rarely reported in the literature even if there is a common use of anti-thyroid drugs. We report an EN case due to methimazole. The complaints of patients arose immediately fifteen days after the beginning of methimazole treatment. To the best of our knowledge, this case report is the first of an erythema nodosum induced by methimazole.

Keywords: Anti-thyroid drugs; Erythema nodosum; Methimazole.

Publication types

  • Case Reports